Weight Gain on Copaxone?

A board to discuss the Multiple Sclerosis modifying drug Copaxone

copaxone and weight gain

Postby Roxanne » Mon Apr 05, 2010 3:10 pm

If there were some way for me to sue this drug company I most certainly would. I gained 40 pounds almost overnight (and yes, my friends and family will concur) while on this drug. I stopped it as I did not notice any benefit and after I put on all that weight I found it almost impossible to take it off.I am still struggling with it 6 years later. I blame copaxone for a severe downward spiral which I am just now slowly starting to come out of and only with the use of another drug, metforman. If you are holding your own with MS don't look for any benefits from either of the overpriced and highly financed drugs in my opinion. I was doing much better before I tried either copaxone or betaseron but copaxone was the one I felt was truly harmful. I am only 5 feet so a 40 pound weight gain had profound effects on me. I now have to take two high blood pressure medications and it was three years before the painful spasming in my feet got under control enough that I could walk. Before that I was crawling across the floor or hobbling short distances with a cane. Finally the right dose of tegretol with baclofen seemed to get it enough under control that i could start to exercise again. Luckily I have been a horseback rider all my life so I was able to start riding again with the right horse but when I started taking this drug this was no hint that weight gain might be an issue. Had I known I would not have touched it. Good luck with it but if you're active enough without it why risk the weight gain? Another woman I know of gained 80 pounds on it. I also had a lot of injection site reactions from it. Hate it, hate it, hate it.
User avatar
Roxanne
Newbie
 
Posts: 1
Joined: Sun Apr 04, 2010 3:00 pm

Advertisement

Postby greenandchic » Mon Apr 05, 2010 4:21 pm

Hi Roxanne,

If you are taking Metformin, does that mean you have insulin resistance or type II diabetes? I ask because I have insulin resistance (since my late teens) and fight it everyday with diet, exercise and the lifestyle changes I had to make. I am not someone who can deal with extra weight on my frame because of it. Even a 10 lb weight gain means high blood pressure, PCOS (which is in a kind of remission now) and so on. The last thing I want to do is take 10 steps back and reverse all the work I have done with myself over the past several years...
User avatar
greenandchic
Family Member
 
Posts: 45
Joined: Sat Dec 12, 2009 4:00 pm
Location: Portland, Oregon

Postby growing2boys » Thu Apr 15, 2010 8:19 pm

I've put on 10 pounds in 2 weeks after starting Copax. I feel bloated & uncofortable. I've been watching every calorie & I've bumped up my exercise to daily. The pounds won't come off. I can't fit in ANY of my summer bottoms from last year. I am very small & very freakish about staying that way. I don't want to be heavy & bring on all the other health issues that come with it.

However I am taking Lyrica too. Is it Copaxone or Lyrica causing it? My question is how many people who replied on here started new meds with the Copaxone. I don't think you can say it's the Copaxone unless it's the only med you take & how many of us MSers take only 1 drug?

I am trying to stop the Lyrica, so I will know soon as those are the only 2 meds I take.
User avatar
growing2boys
Family Member
 
Posts: 38
Joined: Thu Mar 11, 2010 4:00 pm

Postby nicko » Thu Apr 15, 2010 10:32 pm

I'd have to agree on this one. I've also gained quite a bit of weight since starting copaxone. I started in July of last year and i'm 20lbs heavier then before I started. I didn't really change my lifestyle since starting either. Now I have to try and get this off. I'm a big guy anyways so this just puts the health risks through the roof.
User avatar
nicko
Family Member
 
Posts: 99
Joined: Fri Jul 08, 2005 3:00 pm

Postby lyndacarol » Fri Apr 16, 2010 4:43 pm

As my long-time friends here know, I am obsessed with insulin. I believe that excess insulin is involved in my MS

Insulin is also necessary to put on weight. Hyperinsulinemia is implicated in insulin resistance, type II diabetes. I suggest that folks with weight gain (not due to over eating) ask their doctors to order a "fasting serum insulin test" and I suspect the result will be over 7 UU/ML.
User avatar
lyndacarol
Family Elder
 
Posts: 2260
Joined: Thu Dec 22, 2005 4:00 pm

Previous

Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service